A 27-year-old female asked:
Disclaimer

was on an antibiotic for uti. how many days after last antibiotic should i use a back up birth control method such as a condom ? i’m on the mini pill.

1 doctor answer
Dr. Robert Kwok
32 years experience Pediatrics
No worries: The current thinking is that except for rifampin, other commonly-used antibiotics do not alter the effectiveness of birth control pills. This is likely presuming a person is not sick with vomiting or bad diarrhea, or some other condition that decreases the absorption of a swallowed pill. One can look up: http://www.ncbi.nlm.nih.gov/pubmed/12063491
Answered on May 29, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old female asked:
Dr. Joy Jackson
18 years experience Family Medicine
There : There has been much debate over this topic and there is no concrete evidence either way. Every doctor has there own philosophy regarding back up contr ... Read More
1
1 thank
A 17-year-old female asked:
Dr. Martin Raff
55 years experience Infectious Disease
Antibiotics ; BCP: The only antibiotic with proven interference with bcps is rifampin. This is not making your nausea worse. You need to see a psychiatrist as an emerg ... Read More
A 18-year-old female asked:
Dr. Charles Gordon
Specializes in Adolescent Medicine
No: You say are on BCP. They work by fooling your body into thinking it is pregnant and so not releasing a new egg to be fertilized. An antibiotic does no ... Read More
A 17-year-old female asked:
Dr. Martin Raff
55 years experience Infectious Disease
Very unlikely: The antibiotics are not a probable cause for prolonging your reaction to bcps (if that is what it is). If the nausea was due to the bcps it will proba ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month